MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø12X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø12X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23331236S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "revision of a t2 alpha femoral nail on (b)(6) 2024 after nail fracture on 24/02/2024.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "revision of a t2 alpha femoral nail on (b)(6) 2024 after nail fracture on (b)(6) 2024.".
 
Additional Manufacturer Narrative
Correction: please refer to section the device was returned and evaluated.The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the identification of the returned nail was confirmed based on the catalog # and the lot # marked.The nail is broken in two parts, at the level of the distal lag screw hole, both parts were returned.The evaluation revealed that the nail broke in a fatigue fracture, as confirmed by the presence of striations on one side of the broken surface.The period of implantation was not communicated.According to the damage observed, the fracture had its origination in the lateral side of the hole.Shiny areas on the broken surface are most probably a result of friction between the nail parts during a sudden fraction that led to the nail breakage.This sudden fracture was a direct result of the fatigue fracture aforementioned.Material wear and deformation on the medial edge of the proximal hole was most likely caused by increased axial loading during the implantation period; which is considered as patient behavior related.Severe damage can be observed on the edge of the distal lag screw hole.This indicates that the nail was subjected to severe loads, leading to displacement of the lag screw and the breakage of the nail.This statement is confirmed by the wear marks observed on the returned lag screw.No major wear or deformation was observed on the other holes of the nail.It must be noted that the inspection of the nail did not indicate any possible hcp related issue (such as misaligned drilling).Based on the information provided, the patient is overweight (woman, 100 kg, 160 cm).This could be a major factor explaining the nail fracture.As a reminder, overweight highly increases the risk of implant failure.As stated by the instructions for use: "these devices are not intended to have a permanent function.It is known from the clinical literature that if bone consolidation is not achieved, these fracture fixation devices may break and will require removal.This risk of implant failure is dependent on numerous individual factors, including but not limited to a patient¿s pre-existing medical conditions, gender, age, body weight, bone quality, patient activity and other variables." however, since no x-ray was provided, the influence of patient overweight in this case could not be confirmed.X-rays would have been necessary for a complete investigation of the reported event in order to accurately determine the root cause of the nail breakage.Despite three request attempts, the images were not provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø12X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19029241
Report Number0009610622-2024-00124
Device Sequence Number7068710
Product Code HSB
UDI-Device Identifier07613327286212
UDI-Public07613327286212
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Catalogue Number23331236S
Device Lot NumberK0C4124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight100 KG